MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 2000171
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4.Weight of the patient, a5 ethnicity, and a6.Race are unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The complainant reported that a physician indicated the impella purge cassette was leaking during support with an impella pump.A follow-up for the issue was performed in the intensive care unit (icu).At the time of follow-up, the icu team was not aware of an active leak, and no leakage was observed.It was noted that the purge cassette docking appeared sticky.No alarms were reported on the system.The icu team was unsure whether the purge cassette had already been replaced.At the time of report writing, the patient remained on support with the impella pump.No signs or symptoms of patient injury or patient harm were reported in association with this event.
 
Additional Manufacturer Narrative
D4 revised.It was reported the cassette was discarded.
 
Additional Manufacturer Narrative
B5 and d4 revised this report is for the cassette.A case has been opened to report the adverse events, submission is pending.
 
Event or Problem Description
An impella cpsa c9+ device was inserted via the right femoral artery in a 72-year-old male patient with cardiomyopathy.The patient¿s comorbidities and clinical state prior to initiation of support were unknown.The physician reported a leaking purge cassette, but icu staff were not aware of the issue and no active leaking was found on follow-up, though sticky purge docking was noted.The purge cassette was not exchanged, and the leakage resolved on its own.The patient remained on support with the same purge cassette and pump, was awake and stable, not requiring catecholamines, and was awaiting a decision for lvad or impella 5.5.No further alarms appeared regarding this issue.Later, the physician reported the patient developed a high tendency to bleed, with suspected acquired von willebrand syndrome under impella cp therapy.After this bleeding tendency, the pump stopped running and could not be restarted, with a failure mode of high motor current.The device was explanted and replaced with a new impella cp.Purge was stable throughout (purge pressure 600 mmhg with stable flow).The patient remained stable and experienced no harm.The patient survived to explant.Bleeding may be associated with underlying critical illness, device-related factors such as acquired von willebrand syndrome, and the anticoagulation and purge requirements associated with impella support.
 
Event or Problem Description
Per the customer.No leaking found, but sticky purge docking.This impella cassette report is one of two devices associated with the event.Refer to the related manufacturer report number as noted in section h10 for the medical device report on the impella cpsa.
 
Additional Manufacturer Narrative
B5: added additional information and related device information.H10: added related device report number.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED EUROPE GMBH
neuenhofer weg 3
aachen
GM  
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24903579
Report Number1220648-2026-06888
Device Sequence Number15921282
Product Code OZD
UDI-Device Identifier00813502012477
UDI-Public(01)(11)251204(17)281031(10)2028841
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2000171
Device Lot Number2028841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer04/27/2026
05/04/2026
05/27/2026
06/30/2026
Initial Report FDA Received Date04/16/2026
Supplement Report FDA Received Date05/04/2026
05/08/2026
06/13/2026
07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale